Kansas, 2011Blizzard in Kansas, February 1, 2011
February 1, 2011 · NWS EAX · 7 events in 7 counties and zones
A historic winter storm impacted a wide swath of the central and eastern United|States on Tuesday, February 1st into Wednesday, February 2nd. This was one of the|strongest blizzards ever to impact the region.
Every event with a place to put it; 7 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 7
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A historic winter storm impacted a wide swath of the central and eastern United|States on Tuesday, February 1st into Wednesday, February 2nd. This was one of the|strongest blizzards ever to impact the region.
Snowfall of from 9 to 12 inches, was common across extreme eastern Kansas. In|addition to the heavy snow, this event also brought very rare blizzard conditions to|the region. Strong northwest winds frequently gusted between 35 and 45 mph across|the region, reducing visibilities to near zero at times in white out conditions, and|drifting snow 3 to 4 feet deep in many areas. Traffic came to a grinding halt, and|some schools were closed several days.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Kansas City, MO wrote its last area forecast discussion before the first event at Feb 1, 6:31 AM CST, 3 hours 59 minutes earlier.
Area forecast discussion, Feb 1, 6:31 AM CST, 3 hours 59 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
631 AM CST TUE FEB 1 2011
...DANGEROUS AND LIFE THREATENING WINTER STORM TO AFFECT THE AREA
TODAY INTO WEDNESDAY...
.DISCUSSION...
/335 AM CST TUE FEB 1 2011/
POWERFUL WINTER STORM SYSTEM NOW EMERGING INTO THE SOUTHERN PLAINS
EARLY THIS MORNING. WATER VAPOR IMAGERY SHOWING AN IMPRESSIVE JET
STRUCTURE ASSOCIATED WITH THE TRANSITIONING UPPER LEVEL TROUGH WITH
FANNING DIFFLUENT UPPER FLOW OVERSPREADING MOST OF OKLAHOMA INTO
SOUTHERN KANSAS. CONVECTIVE FRONTOGENETICAL BAND HAS DEVELOPED
OVERNIGHT FROM NORTHEASTERN OKLAHOMA ACROSS CENTRAL MISSOURI
RESULTING IN A WINTRY MIX OF PRECIPITATION ASSOCIATED WITH THIS
FEATURE. FURTHER NORTH...INVERTED SFC TROUGH HAS SHIFTED SLIGHT
EASTWARD OVER THE LAST SEVERAL HOURS ALLOWING MUCH COLDER AIR TO
FILTER SOUTHWARD INTO EASTERN KANSAS AND FAR WESTERN MISSOURI. THIS
MAY EVENTUALLY PLAY INTO INITIAL SLR SHOULD THE MID LEVEL DRY LAYER
SATURATE TO ALLOW FOR SNOW BEFORE SFC TROUGH SWINGS BACK WESTWARD
AS OVERALL SYSTEM MATURES.
BASED ON THE LATEST RADAR TRENDS...HRRR SEEMS TO HAVE A DECENT
HANDLE ON THE ONGOING CONVECTIVE ACTIVITY. BASED ON THIS...THE BAND
ACROSS CENTRAL MISSOURI MAY NOT MOVE MUCH THIS MORNING BEFORE
SECONDARY SURGE OF MOISTURE MOVES NORTHWARD LATER THIS MORNING. THE
LATEST SHORT RANGE GUIDANCE DOES NOT SEEM TO HAVE A GOOD HANDLE ON
THE DEVELOPING FRONTOGENETICAL BAND EXTENDING FROM ICT TO TOP. THIS
FEATURE MAY EVENTUALLY BE THE FIRST BAND TO AFFECT THE FORECAST AREA
LATER THIS MORNING.
OVERALL THINKING HASNT CHANGED MUCH FROM THE PREVIOUS FORECAST WITH
VERY HEAVY SNOW EXPECTED ALONG WITH STRONG WINDS TO CREATE BLIZZARD
CONDITIONS TODAY. DID NOT MAKE MANY CHANGED TO GOING POPS AND WX AS
INHERITED GRIDS LOOKED TO BE IN GOOD SHAPE. EXPECT SNOW RATES TO
INTENSIFY BY LATER THIS MORNING AND THROUGH THE AFTERNOON AS COUPLED
JET STRUCTURE DEVELOPS WITH STRONG VERTICAL MOTIONS VIA AGEOSTROPHIC
CIRCULATIONS. STRONG PVA ALONG WITH FRONTOGENETICAL FORCING WILL
RESULT IN MODERATE TO HEAVY SNOW THROUGHOUT THE PERIOD. WIDESPREAD
LIGHTNING ALREADY BEING OBSERVED ACROSS PORTIONS OF OKLAHOMA WITH A
FEW STRIKES SHOWING UP NOW ACROSS CENTRAL MISSOURI. INSTABILITY
ELEMENTS LOOK TO REMAIN IN PLACE AS THE SYSTEM EJECTS NORTHEASTWARD
WHICH WILL SET THE POTENTIAL FOR CONVECTIVE SNOW ACROSS THE
SOUTHEASTERN CWA. WILL MAINTAIN MENTION OF THUNDER TO ACCOUNT WITH
SNOWFALL RATES LOCALLY APPROACHING 2-4" WITHIN THE MORE INTENSE
BANDS.
AS FAR AS SNOW TOTALS GO...HAVE GENERALLY MAINTAINED PREVIOUS
NUMBERS WITH SOME FINE TUNING. HAVE TIGHTENED THE GRADIENT ACROSS
FAR NW MO WITH 4-7 INCHES EXPECTED ALONG AND WEST OF GRANT CITY TO
ST. JOSEPH LINE. EXPECT THE HIGHEST TOTALS TO REMAIN ALONG AND EAST
OF I35 WHERE 9-16 INCHES WILL BE POSSIBLE WITH THE A CORRIDOR ALONG
AND EAST OF BUTLER TO PRINCETON LOOKING TO RECEIVE THE BRUNT.
HOWEVER...ONE SHOULD NOT ONLY FOCUS ON SNOWFALL TOTALS AS THE
PRESSURE GRADIENT WILL TIGHTEN SIGNIFICANTLY THROUGH THE DAY AS THE
SFC LOW DEEPENS AND EJECTS NORTHEASTWARD AND A STRONG SFC RIDGE
SETTLES SOUTHWARD ACROSS THE NORTHERN PLAINS. H85 FLOW AROUND THE
NORTHERN SIDE OF THE STORM SYSTEM WILL APPROACH 40-50KTS BY LATER
THIS AFTERNOON. WITH STEEP LAPSE RATES DEVELOPING UP TO AROUND THIS
LEVEL...MOMENTUM TRANSFER SHOULD ALLOW EFFICIENT MIXING TO OCCUR.
THIS ALONG WITH ANY PRECIP LOADING EFFECTS WILL RESULT IN SFC WINDS
OF 25-35 MPH WITH HIGHER GUSTS. THIS WILL CAUSE SIGNIFICANT
DRIFTING/BLOWING SNOW AND BLIZZARD CONDITIONS ACROSS A LARGE PORTION
OF THE AREA. WILL MAINTAIN CURRENT BLIZZARD WARNING AREA AND TIME
FRAME.
PRECIP SHOULD BEGIN TO EXIT THE AREA THROUGH THE DAY ON WEDNESDAY
WITH STRONG CAA OCCURRING ON THE BACK SIDE. TEMPERATES WILL
STRUGGLE TO REACH THE LOWER TEENS DURING THE DAY. CAUTION SHOULD BE
EXERCISED IF TRAVELING OUTDOORS AS BITTER WIND CHILLS WILL REMAIN IN
PLACE THROUGH THE DAY WEDNESDAY.
DEROCHE
MEDIUM RANGE (THU-MON)...
BY THURSDAY MORNING AFTER SEVERAL DAYS OF STRONG COLD AIR
ADVECTION...STRONG HIGH PRESSURE SETTLES IN ACROSS THE CENTRAL
PLAINS. EXPECT LOW TEMPERATURES TO DROP GENERALLY INTO THE 5 TO 10
BELOW RANGE ACROSS THE FORECAST AREA. NEXT CLIPPER TYPE SYSTEM WILL
MOVE ACROSS THE FAR NORTHERN PLAINS TOWARD THE GREAT LAKES REGION ON
THURSDAY...HELPING PUSH A WEAK SURFACE BOUNDARY INTO THE REGION AND
THE SURFACE HIGH PRESSURE RIDGE SOUTH. HOWEVER THAT GIVES US
SOUTHWESTERLY WINDS WHICH WILL BE FLOWING ACROSS EXPECTED
SIGNIFICANT SNOWPACK AND WILL NOT MODERATE TEMPERATURES MUCH.
ANOTHER CLIPPER WILL FOLLOW ON ITS HEELS FOR FRIDAY...BUT LIKEWISE
WILL ONLY REINFORCE THE "COOL" SOUTHWESTERLY FLOW. HAVE THEREFORE
GONE WITH COOLER THAN GUIDANCE TEMPERATURES FOR BOTH HIGHS AND LOWS
THROUGH THE WEEKEND. MAY GET CLIPPED BY FLURRIES/LIGHT SNOW FRIDAY
INTO SATURDAY WITH THE SECOND SYSTEM...BUT WITH BEST ENERGY EXPECTED
FARTHER NORTH...HAVE HELD POPS TO JUST BELOW SLIGHT CHANCE.
CONTINUED LOW CHANCE POPS FOR SNOW SUNDAY NIGHT INTO MONDAY...WITH
MODELS LOOSELY CONSISTENT ON TIMING ALTHOUGH NOT SIMILAR ON ACTUAL
EVOLUTION OF THE WAVE/TROUGH MOVING ACROSS THE REGION.
NRR
&&
.AVIATION...
STRONG WINTER STORM SYSTEM STILL TAKING AIM ON THE REGION. SNOW WILL
OVERSPREAD THE TAF SITES BY MID TO LATE MORNING AND BECOME MODERATE
TO HEAVY AT TIMES DURING THE AFTERNOON AND EARLY EVENING HOURS.
SNOWFALL RATES AT THE KC SITES MAY APPROACH 1 TO 2 INCHES PER
HOUR...WITH APPROX 8 TO 10 INCHES TOTAL EXPECTED. LESSER AMOUNTS ARE
EXPECTED AT KSTJ WITH 6 TO 8 INCHES. THE SNOW WILL GRADUALLY TAPER
OFF THIS EVENING. STRONG WINDS WILL OVERSPREAD THE REGION THROUGH
THE DAY AND CONTINUE INTO THE OVERNIGHT...GRADUALLY DIMINISHING
TOMORROW. SIGNIFICANT BLOWING AND DRIFTING IS EXPECTED...MAINLY THIS
AFTERNOON INTO THE OVERNIGHT.
&&
.EAX WATCHES/WARNINGS/ADVISORIES...
MO...BLIZZARD WARNING UNTIL NOON CST WEDNESDAY FOR MOZ005>008-013>017-
022>025-030>033-038>040-045-046.
BLIZZARD WARNING UNTIL 6 AM CST WEDNESDAY FOR MOZ021-028-029-037-
043-044-053-054.
WINTER STORM WARNING UNTIL 6 AM CST WEDNESDAY FOR MOZ001>004-011-
012-020.
KS...BLIZZARD WARNING UNTIL 6 AM CST WEDNESDAY FOR KSZ057-060-103>105.
WINTER STORM WARNING UNTIL 6 AM CST WEDNESDAY FOR KSZ025-102.Hazardous weather outlook, Feb 1, 5:01 AM CST, 5 hours 29 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
501 AM CST TUE FEB 1 2011
KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040-
043>046-053-054-021115-
ATCHISON KS-MIAMI-LINN KS-DONIPHAN-LEAVENWORTH-WYANDOTTE-JOHNSON KS-
ATCHISON MO-NODAWAY-WORTH-GENTRY-HARRISON-MERCER-PUTNAM-SCHUYLER-
HOLT-ANDREW-DE KALB-DAVIESS-GRUNDY-SULLIVAN-ADAIR-BUCHANAN-CLINTON-
CALDWELL-LIVINGSTON-LINN MO-MACON-PLATTE-CLAY-RAY-CARROLL-CHARITON-
RANDOLPH-JACKSON-LAFAYETTE-SALINE-HOWARD-CASS-JOHNSON MO-PETTIS-
COOPER-BATES-HENRY-
501 AM CST TUE FEB 1 2011
...HISTORIC AND POTENTIALLY LIFE-THREATENING WINTER STORM TO IMPACT
THE AREA TODAY THROUGH WEDNESDAY...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST...NORTH CENTRAL AND
WEST CENTRAL MISSOURI...AS WELL AS EXTREME EASTERN KANSAS.
.DAY ONE...TODAY AND TONIGHT
A POTENTIALLY LIFE THREATENING WINTER STORM WILL IMPACT A LARGE
PORTION OF THE REGION TODAY AND TONIGHT...BRINGING GROUND AND AVIATION
TRAVEL TO A HALT OVER A LARGE AREA. SNOW WILL BECOME HEAVY AT TIMES
WHILE SPREADING NORTH TO THE I-70 CORRIDOR BEFORE NOON. THE SNOWFALL
IS EXPECTED TO CONTINUE THROUGH TONIGHT.
FOR AREAS WEST OF INTERSTATE 35...TOTAL SNOWFALL AMOUNTS WILL
AVERAGE BETWEEN 5 TO 7 INCHES IN EXTREME NORTHWEST MISSOURI TO 8 TO
10 INCHES ALONG THE I-35 CORRIDOR. WINDS OF 20 TO 30 MPH WILL RESULT
IN BLOWING SNOW AND AREAS OF REDUCED VISIBILITY.
FOR AREAS ALONG AND EAST OF INTERSTATE 35...A WIDESPREAD SWATH OF 10 TO
16 INCHES OF SNOW IS EXPECTED WITH THE POTENTIAL FOR HISTORIC SNOW
TOTALS OF 20 OR MORE INCHES ACROSS PORTIONS OF CENTRAL MISSOURI.
DRIFTS OF SEVERAL FEET DEEP WILL BE POSSIBLE. IN ADDITION TO THE VERY
HEAVY SNOW...STRONG NORTHERLY WINDS OF 25 TO 35 MPH WITH GUSTS TO
NEAR 40 MPH WILL BRING BLIZZARD CONDITIONS THROUGH MUCH OF THE
AFTERNOON AND EVENING HOURS. WHITEOUT CONDITIONS WITH SIGNIFICANT
BLOWING AND DRIFTING SNOW WILL MAKE ANY TRAVEL POTENTIALLY LIFE
THREATENING. POWER OUTAGES MAY ALSO BE POSSIBLE.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY
SNOW WILL TAPER OFF FROM WEST TO EAST ON WEDNESDAY. IN THE WAKE OF
THIS SNOW STORM...AN ARCTIC AIR MASS WILL OVERSPREAD THE
REGION...SENDING TEMPERATURES WELL BELOW ZERO BY MIDWEEK... ALONG
WITH DANGEROUSLY COLD WIND CHILLS. GIVEN THE LASTING IMPACTS OF THE
WINTER STORM...PERSONS SHOULD MAKE SURE THEY HAVE AN ADEQUATE SUPPLY
OF FOOD AND MEDICATION...AS WELL AS AN ALTERNATE HEAT SOURCE SHOULD
ELECTRICAL POWER BECOME UNAVAILABLE.
.SPOTTER INFORMATION STATEMENT...
REPORTS OF SNOW ACCUMULATIONS ARE ENCOURAGED AND APPRECIATED.
DEROCHE
In the hours before
Local storm report, Feb 1, 9:23 AM CST, 1 hour 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
923 AM CST TUE FEB 01 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0920 AM SNOW 5 E OLATHE 38.88N 94.72W
02/01/2011 E1.0 INCH JOHNSON KS PUBLIC
ONE HOUR SNOWFALL FROM 0700-0800 LST
&&
SFORTINLocal storm report, Feb 1, 10:07 AM CST, 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
1007 AM CST TUE FEB 01 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0920 AM SNOW 1 S LEES SUMMIT 38.90N 94.38W
02/01/2011 M1.3 INCH JACKSON MO AMATEUR RADIO
SNOWFALL SINCE 7 AM...
&&
SFORTINLocal storm report, Feb 1, 10:08 AM CST, 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
1008 AM CST TUE FEB 01 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0920 AM SNOW TRENTON 40.08N 93.60W
02/01/2011 E1.0 INCH GRUNDY MO AMATEUR RADIO
ROADS SLICK...BUT PASSABLE
&&
SFORTINLocal storm report, Feb 1, 10:10 AM CST, 20 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
1010 AM CST TUE FEB 01 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0920 AM SNOW CAMERON 39.74N 94.24W
02/01/2011 E1.0 INCH DEKALB MO AMATEUR RADIO
ROADS SLICK...BUT PASSABLE
&&
SFORTINLocal storm report, Feb 1, 10:12 AM CST, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
1012 AM CST TUE FEB 01 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1007 AM SNOW LEES SUMMIT 38.92N 94.38W
02/01/2011 M1.5 INCH JACKSON MO NWS EMPLOYEE
SNOW STEADILY INCREASING IN INTENSITY
&&
ABAILEYLocal storm report, Feb 1, 10:14 AM CST, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
1014 AM CST TUE FEB 01 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1010 AM SNOW CAMERON 39.74N 94.24W
02/01/2011 E1.0 INCH DEKALB MO EMERGENCY MNGR
&&
ABAILEYBlizzard, Linn
- When
- February 1, 10:30 AM CST to 7:30 PM CST
- Where
- Linn forecast zone
- Reported by
- COOP Observer
- Coordinates
- 38.212, -94.843 (the zone’s center; the record gives no point)
Blizzard conditions were observed across the county, with frequent wind gusts up to 45 mph, visibilities less than 1/4 of a mile, and heavy snow of up to 11 inches, measured in Mound City. Travel was nearly impossible, with the blowing and drifting snow, and the very low visibilities.
Blizzard, Miami
- When
- February 1, 11:00 AM CST to 8:00 PM CST
- Where
- Miami forecast zone
- Reported by
- COOP Observer
- Coordinates
- 38.564, -94.838 (the zone’s center; the record gives no point)
Blizzard conditions were observed across the county, with frequent wind gusts up to 45 mph, visibilities less than 1/4 of a mile, and heavy snow of up to 9 inches, measured in Osawatomie. Travel was nearly impossible, with the blowing and drifting snow, and the very low visibilities.
Blizzard, Johnson
- When
- February 1, 11:30 AM CST to 8:30 PM CST
- Where
- Johnson forecast zone
- Reported by
- COOP Observer
- Coordinates
- 38.884, -94.822 (the zone’s center; the record gives no point)
Blizzard conditions were observed across the county, with frequent wind gusts up to 45 mph, visibilities less than 1/4 of a mile, and heavy snow of 10 inches, measured in Overland Park. Travel was nearly impossible, with the blowing and drifting snow, and the very low visibilities.
Blizzard, Wyandotte
- When
- February 1, 12:00 PM CST to 8:30 PM CST
- Where
- Wyandotte forecast zone
- Reported by
- Trained Spotter
- Coordinates
- 39.115, -94.764 (the zone’s center; the record gives no point)
Blizzard conditions were observed across the county, with frequent wind gusts up to 45 mph, visibilities less than 1/4 of a mile, and heavy snow of up to one foot. Travel was nearly impossible, with the blowing and drifting snow, and the very low visibilities.
Blizzard, Leavenworth
- When
- February 1, 1:00 PM CST to 9:00 PM CST
- Where
- Leavenworth forecast zone
- Reported by
- COOP Observer
- Coordinates
- 39.199, -95.038 (the zone’s center; the record gives no point)
Blizzard conditions were observed across the county, with frequent wind gusts up to 45 mph, visibilities less than 1/4 of a mile, and heavy snow of 12.4 inches, measured in Leavenworth. Travel was nearly impossible, with the blowing and drifting snow, and the very low visibilities.
Blizzard, Atchison
- When
- February 1, 2:00 PM CST to 10:00 PM CST
- Where
- Atchison forecast zone
- Reported by
- COOP Observer
- Coordinates
- 39.532, -95.313 (the zone’s center; the record gives no point)
Blizzard conditions were observed across the county, with frequent wind gusts up to 45 mph, visibilities less than 1/4 of a mile, and heavy snow of up to 9 inches, measured in Atchison. Travel was nearly impossible, with the blowing and drifting snow, and the very low visibilities.
Blizzard, Doniphan
- When
- February 1, 2:00 PM CST to 10:00 PM CST
- Where
- Doniphan forecast zone
- Reported by
- COOP Observer
- Coordinates
- 39.788, -95.147 (the zone’s center; the record gives no point)
Blizzard conditions were observed across the county, with frequent wind gusts up to 45 mph, visibilities less than 1/4 of a mile, and heavy snow of 6 to 8 inches. Travel was nearly impossible, with the blowing and drifting snow, and the very low visibilities.
- Blizzard
- Sustained winds or frequent gusts of 35 mph or more with falling or blowing snow that cuts visibility below a quarter mile for three hours or longer.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Blizzard in Illinois, February 1 to 2, 201114 deaths · 2 injured · $525,000 · 18 events
- Ice Storm and Winter Storm in Texas, February 1 to 4, 20113 deaths · 37 injured · $4.4 million · 31 events
- Blizzard and Winter Storm in Missouri, February 1, 20114 deaths · 1 injured · $140,000 · 33 events
- Blizzard and Winter Storm in Oklahoma, February 1, 20113 deaths · 5 injured · $30 million · 24 events
- Blizzard and Ice Storm in Illinois, February 1 to 2, 20113 deaths · $11 million · 35 events
- Blizzard in Indiana, February 1 to 2, 20113 deaths · $100,000 · 5 events
- Blizzard in Wisconsin, February 1 to 2, 20113 deaths · 3 injured · $34,000 · 3 events
- Winter Storm and Extreme Cold in Texas, February 1 to 4, 20112 deaths · 6 injured · $1.4 million · 48 events
- Ice Storm and Winter Weather in Ohio, February 1 to 2, 20112 deaths · 4 injured · 30 events
- Winter Weather in Vermont, February 1, 20112 deaths · $10,000 · 2 events
- Blizzard and Winter Storm in Kansas, February 1, 20111 death · 4 injured · $54,000 · 26 events
- Winter Storm and Winter Weather in Oklahoma, February 1, 20111 death · 48 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 286052, 286053, 286050, 286054, 286051, 286048, 286049.